Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Having cough. Not cured by medicine. Taking verapamil, lipitor, multi vitamins, fish oil. Any advice?

I developed a cough probably initially aggravated by allergies (new to me) on lisoniiipril. I switched to diovan and now am coughing again. I ve been switched to inspra for about 2 weeks and still have coughing, some productive, some dry. Aggravated when I lay down. I also take verapamil for my heart, lipitor , various glacouma eye drops, multi vitamins , fish oil, coQ 10, Vit d, digestive enzymes and probiotics. Do any of these drugs/etc trigger a cough?
Asked On : Wed, 18 Jul 2012
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response

ACE inhibitor group of drugs (including lisinopril) are known to cause this kind of irritating cough that goes on for weeks to months. It is because they induce hyper-reactivity of airways. The airways therefore start reacting to many triggers. These are not allergies!

Even after stopping ACE inhibitors, the cough may continue for 2-3 weeks. The best treatment is to take inhaled corticosteroids for 2-3 weeks, cough suppressants (if there is no wheeze) and most importantly, be away from the triggers of cough such as cold/ spicy/oily food, deodorants, face powder, smoke etc.

Last 6 medicines in your list are all supplementary food. If you exercise daily and take good food, you may not need them.

-Dr. Tushar
Answered: Wed, 18 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor